CSN Login
Members Online: 8

Heat and itchy skin

Double Whammy's picture
Double Whammy
Posts: 2303
Joined: Jun 2010

For the past few months, I've developed extreme all-over itching when I get hot - hot flash, hot weater, exercise, anything that heats my skin. It's making me crazy because it's getting hot now. It goes away immediately when I get cooled down. It's like what I imagine prickly heat to be, except not rash or redness. Anyone have/had this? I see oncologist on the 23rd, and this is hardly an emergency, just makes me want to tear all my clothes off (not a pretty sight) or stand in front of an a/c. Because I've never had this before, and because I'm a cancer survivor, it's worrying me.

Suzanne

Chickadee1955's picture
Chickadee1955
Posts: 333
Joined: Apr 2010

Hi Suzanne,

Yes! I have the pricky skin sensation, usually when I am over heated or when I bathe. I mentioned it to my oncologist. She said it wasn't related to BC or chemo (of course, once you're done with chemotherapy they seem to think nothing is related, don't they?) She suggested it might be dry skin. I use lotion and try to keep cool. Sorry I don't know what else to suggest.

See you the 25th!

Chickadee

Mitzi333's picture
Mitzi333
Posts: 511
Joined: Feb 2011

I definately experience that itchy, prickly feeling when I get hot...also when taking a shower or bath. I also get hot flashes whenever I wear a hat and wigs. Once I cool down it quickly goes away. I try to keep lotion on to avoid the dry skin. Hopefully, this too when pass, when chemo is over. I still have 3 rounds of chemo to resume in July.

At one time my palms and the sole of my feet were also very itchy. The onc gave me some Aquaphor, Really helped...

Not sure what I'm going to do when I return to work in Sept, since wearing wigs also make me Real hot and ultimately itchy. Hopefully by then, I won't have the itch attacks and hot flashes. ;0(

Any Suggestions???

Thanks for the post.
Mitzi ;0)

taberfan
Posts: 8
Joined: Jun 2010

I, too, experience the all-over itching when I get hot and then it goes away when I cool down. I get itchy when I'm in the shower, too. I finished chemo October 27, 2010 and it started to appear early this year. My oncologist does not think it's related to the chemo in any way. It's starting to happen less often and it isn't quite so intense.

poplolly's picture
poplolly
Posts: 346
Joined: Apr 2011

I am so glad you asked that. I've had that prickly feeling and I thought it might be in my head! And I'm like you, I haven't told anyone because it seems trivial. Thank you everyone for confirming my sanity.

Double Whammy's picture
Double Whammy
Posts: 2303
Joined: Jun 2010

Oh, of course not! "They" won't blame anything on the chemo once it's over. We're supposed to recover completely. Well, how about it went around our bodies doing damage and some of the damage is permanent? All I know is I didn't have this B4 I had chemo (or cancer) just like I had hair before I had chemo and now have only about 40%.

I'm making a list. I see my oncologist on the 23rd and will tell her all the odd things I have now that I didn't have a year ago.

It is interesting to learn from some of you that you, too, have this not related to chemo anomaly. I would not have done anything different - the chemo was important I think. I just wish they'd own up to after effects.

Suzanne

emamei's picture
emamei
Posts: 144
Joined: Feb 2011

I finished chemo on March 31, 2011. I have had insatiably itchy skin since mid-April. I believe it is related to chemo as our skin begins to get back to normal, shedding and growing new skin and hair, and our bodies cleansing all the chemo chemicals out.

I'm 42 years old and I asked about the hot flashes, sometimes so overwhelming I need to cool down in a shower, or like today, run ice cold water over my head after being outside for a bit. I was told that chemo could very well have thrown me into early menopause which would also explain all the physiological changes.

phoenixrising's picture
phoenixrising
Posts: 1510
Joined: Feb 2007

I've found the hormonal therapy...tamoxifen, aromasin affects my skin and it becomes itchy. It's an itch that continues even if you scratch...so annoying!! Just to add to "can't be related to chemo". A favourite saying I hear when I complain about something is "you're getting old". I say, yes but it isn't suppose to be aging 20 yrs in 2!! Hope you find a solution...
hugs
jan

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network